Alert archive / Nebraska / River Flood Warnings in 2017

River Flood Warning 9, NWS Hastings, NE

October 4, 2017Nuckolls County, Webster County, Nebraska

NWS Hastings, NE issued this river flood warning at Oct 4, 2017, 7:36 AM CDT for Nuckolls County, Webster County, Nebraska. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Oct 4, 2017, 7:36 AM CDT (12:36 UTC)
Expired
Oct 5, 2017, 4:49 AM CDT
In force
21 hr
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Nuckolls County, NE, Webster County, NE

The river

Written for the forecast point Republican River at Guide Rock (GUIN1).

Action stage
10.5 ft
Minor stage
12.5 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06853020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

135 
WGUS43 KGID 041236
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Hastings NE
736 AM CDT Wed Oct 4 2017

...The National Weather Service in Hastings has issued a flood 
warning for the following rivers in Kansas...Nebraska... 

  North Fork Solomon Near Portis Affecting Osborne and Smith Counties
  Republican River At Guide Rock Affecting Nuckolls and Webster 
  Counties

&&

KSC141-183-050000-
/O.NEW.KGID.FL.W.0008.171004T1800Z-171005T0000Z/
/PTIK1.1.ER.171004T1800Z.171004T1800Z.171004T1800Z.NO/
736 AM CDT Wed Oct 4 2017

The National Weather Service in Hastings has issued a 

* Flood Warning for 
  The North Fork Solomon Near Portis.
* from this afternoon to this evening.....
* At  6:30 AM Wednesday the stage was 13.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this 
  afternoon.
* At 15.0 feet...The southeast bank overflows into agricultural and 
pasture lowlands. Water rises over County Road 362.

&&

LAT...LON 3967 9906 3966 9887 3949 9848 3945 9848
      3964 9906                       

$$

NEC129-181-050336-
/O.NEW.KGID.FL.W.0009.171004T1236Z-171005T0949Z/
/GUIN1.1.ER.171004T0935Z.171004T1800Z.171005T0349Z.NO/
736 AM CDT Wed Oct 4 2017

The National Weather Service in Hastings has issued a 

* Flood Warning for 
  The Republican River At Guide Rock.
* until late tonight.....
* At  6:30 AM Wednesday the stage was 11.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.9 feet by this
  afternoon. The river will fall below flood stage tonight.
* At 12.5 feet...Minor agricultural lowland flooding occurs and roads
B and E will begin to be impacted.

&&

LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
      4005 9872                       

$$

Kelley
1 follow-up statement
296 
WGUS83 KGID 050231
FLSGID
Flood Statement
National Weather Service Hastings NE
931 PM CDT Wed Oct 4 2017

...The flood warning is cancelled for the following rivers in 
Nebraska...
 
  Republican River At Guide Rock Affecting Nuckolls and Webster 
  Counties

&&

...The flood warning continues for the following rivers in Kansas...
 
  North Fork Solomon Near Portis Affecting Osborne and Smith
Counties 

&&

KSC141-183-051640-
/O.EXT.KGID.FL.W.0008.000000T0000Z-171005T1640Z/
/PTIK1.1.ER.171004T1317Z.171004T2300Z.171005T1040Z.NO/
931 PM CDT Wed Oct 4 2017

The Flood Warning continues for
  The North Fork Solomon Near Portis.
* At  8:30 PM Wednesday the stage was 17.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river crested at 6 PM CDT Wednesday evening at a
stage of 17.6 feet. The river will continue to fall to below flood
stage by early Thursday.


&&

LAT...LON 3967 9906 3966 9887 3949 9848 3945 9848
      3964 9906                       

$$

NEC129-181-050301-
/O.CAN.KGID.FL.W.0009.000000T0000Z-171005T0949Z/
/GUIN1.1.ER.171004T0935Z.171004T1430Z.171004T1740Z.NO/
931 PM CDT Wed Oct 4 2017

The Flood Warning is cancelled for
  The Republican River At Guide Rock.
* At  8:30 PM Wednesday the stage was 8.6 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at 12:40 PM Wednesday.
* Forecast...The river will continue to fall to 5.8 feet by Friday 
  morning.


&&

LAT...LON 4011 9872 4007 9822 4001 9824 4005 9843
      4005 9872                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at Oct 4, 6:41 AM CDT, 55 minutes earlier.

Area forecast discussion, Oct 4, 6:41 AM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
641 AM CDT Wed Oct 4 2017

.SHORT TERM...(Today and tonight)
Issued at 434 AM CDT Wed Oct 4 2017

This morning there is a line of showers and thunderstorms
stretching from northern Michigan south and west down to the Texas
and Oklahoma Panhandles. This is impacting north central Kansas
and areas along and near the NE/KS border.

Surface high pressure will slide southeast from SD in to IA. This
will cause winds to move from the northeast to the southeast
during the day. The scattered showers and thunderstorms present
this morning are expected to persist into the morning hours before
diminishing during the afternoon. The High-Res Guidance indicates
that much of the area will be dry through much of the day. By this
evening and overnight southerly flow will have returned and
precipitation chances will increase...especially over south
central Nebraska.

.LONG TERM...(Thursday through Tuesday)
Issued at 434 AM CDT Wed Oct 4 2017

Thursday - Friday:
Another cold front will develop and drop down into the area
Thursday and stall out across the area, similar to the previous
weekend. Ahead of the front on Thursday there will be multiple
chances for off and on precipitation, but as the front drops
southward and stalls, the chance for more widespread precipitation
increases Thursday night and into Friday. The timing and exact
placement of the front Thursday night and early Friday is
difficult to pin down, but overall, expect it to bisect the area,
causing an increased chance for precipitation. Think storms on
Thursday will not be strong or severe lacking instability, but
instability increases along and south of the front on Friday. So
with 1000-2000 j/kg and plentiful shear, some storms could be
strong to severe. The placement of these storms is the question.
Currently it looks like the majority of this stronger activity
will set up far enough south into central and northeastern Kansas.
But this is something to watch. Additionally, there could be some
minor flooding issues if this sets up similar to Monday night.

The upper level low will swing across the area Friday afternoon,
kicking the cold front south and drying it out.

Highs will be in the 60s and 70s both days with Friday the cooler
of the two days.

Saturday - Tuesday:
In the wake of the upper disturbance it will be sunny and warmer
across the area on Saturday. By Sunday a strong disturbance along
the Canadian/US border will sink southward into the US as a broad
trough. This disturbance will cause another quick cold front to
develop and move southward with a large area of high pressure
building in with plenty of cool air behind it. There are some
discrepancies with how this disturbance will evolve, either being
an amplified trough or a more broad based trough moving across the
US. However, after an additional chance for precipitation on
Monday when this disturbance approaches the region, the remainder
of the forecast looks dry and cool.

Highs for the weekend are expected to be in the 70s while the
start of the work week looks cooler behind the front with highs in
the 50s.

&&

.AVIATION...(For the 12Z KGRI/KEAR TAFS through 12Z Thursday)
Issued at 640 AM CDT Wed Oct 4 2017

Scattered showers and thunderstorms remain south of the terminals
and this is expected to continue throughout most of the day. The
chance for precipitation will increase into the evening and
overnight hours. VFR conditions through much of the daylight
hours. Ceilings conditions will deteriorate after 00z with IFR
and LIFR possible by late tonight. Winds will be light and
transition from northeasterly to easterly and eventually
southeasterly.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.
&&

SHORT TERM...Billings Wright
LONG TERM...Billings Wright
AVIATION...Billings Wright
Hazardous weather outlook, Oct 4, 4:59 AM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
459 AM CDT Wed Oct 4 2017

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
051000-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
459 AM CDT Wed Oct 4 2017

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Today and Tonight.

Scattered showers and a few thunderstorms will persist across
north central Kansas and portions of south central Nebraska along
the state line through part of the day. The chance for showers
and a few thunderstorms spreads northward across the area tonight.
Neither the storms today or tonight are expected to be strong or
severe.

There are flood warnings in effect for Phillips and Rooks
counties. Please see the latest flood warnings for more details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There are chances for showers and thunderstorms Thursday and
Friday across the area. Some of the storms on Friday could be
strong to severe south of the cold front before it exits into
central and northeastern Kansas. Heavy rain Thursday and
especially Friday along the cold front could cause localized
flooding. Stay tuned as the forecast evolves.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Billings Wright

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 2:16 PM CDTFlood WatchGIDClay, Fillmore, Nuckolls, Thayer, Webster, York59 hr

Nearby

River Flood Warnings in Nebraska, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.